MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18mm amplatzer talisman pfo occluder was implanted using an abbott delivery system.Intracardiac echocardiography (ice) was used as the imaging modality during the procedure.Following device deployment, it was reported that the device appeared stable, and a stability check was performed using the ¿push¿pull¿ method.On (b)(6) 2026, it was discovered that the implanted occluder had completely dislodged from the intended implant site and was found to be embolized in the patient¿s abdominal aorta.The migration/embolization was identified through both echocardiography and computed tomography (ct) imaging studies.The implanter remained unsure of the cause of embolization, noting that the device had initially appeared stable after deployment.As of the latest report, no retrieval intervention has been performed to address the embolized device.The patient is currently reported to be stable, and the clinical team is still unaware of the patient¿s longer-term status or the next steps planned by the physician team.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25-18 mm amplatzer talisman pfo occluder was implanted using an non- abbott delivery system.Intracardiac echocardiography (ice) was used as the imaging modality during the procedure, and device sizing was determined at the discretion of the implanter.Following device deployment, it was reported that the device appeared stable, and a stability check was performed using the ¿push¿pull¿ method.The implanter reported that no peri-device leak was detected and that the patient did not experience any rhythm changes or clinical signs or symptoms during or immediately following the procedure.On (b)(6)2026, it was discovered that the implanted occluder had completely dislodged from the intended implant site and was found to be embolized in the abdominal aorta, which was identified through both echocardiography and computed tomography (ct) imaging studies.The implanter remained unsure of the cause of embolization, noting that the device had initially appeared stable after deployment.A percutaneous retrieval via the groin was performed on 06 march 2026, and the retrieval was not considered an emergency procedure.The device was successfully retrieved without reported patient complications and was subsequently discarded.The patient was reported to be stable following the event, and no additional clinical signs or symptoms were reported.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.An unexpected medical intervention was a result of case specific circumstances, as the device was removed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: health effect- impact code: 2199.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24434476
Report Number2135147-2026-01147
Device Sequence Number16013472
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280331(10)10797847
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10797847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale